MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION COIL
Model Number 100310HFRM-V-3D-A2
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil prepped as per ifu.The coil deployed in aneurysm through the microcatheter.Coil detached using a coil detacher (t marker alignment) with no apparent issue.The coil pusher was being removed under fluoroscopy, when slight resistance was felt by physician and then noted that pusher was being removed but 3cm marker not moving indicating that it has separated from the coil pusher.The microcatheter was removed under fluoroscopy but small tail of coil (approx.4mm) has come away from coil mass into parent artery.No, additional treatment occurred.The coil tail was observed for 10mins to check for any fresh clot, but none was seen.The patient was commenced on 2 one off doses of enoxaparin and started aspirin the next morning with a view of continuing aspirin for 6 weeks.The patient is stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The ancillary device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Two radiographic images were provided for review.They are not labeled as to date or time.The review of the images is as follows: qper-1518c: 3d angio of left ica.There is a small acom aneurysm measuring about 2.5 x 3.5 mm, with an approximately 2 mm neck.Qper-1518b: left ica dsa, subtracted, with contrast, ap oblique projection.A coil mass is seen inside the aneurysm.A short coil tail (about 3 mm) extends from the coil mass to the a1 segment.More projections would be needed to determine the relationship of the coil mass to the neck of the aneurysm.No thrombus is seen.These images confirm that a coil tail does extend out of the into the parent artery as described in the reported evet; however, the images do not explain why the problem that is described in the complaint occurred.The investigation of the returned coil system found the pusher stretched and broken at the transition area and the distal portion of the pusher stuck inside the microcatheter upon receipt.The pusher heater coil was found burnt, which indicates thermal detachment did occur.Further investigation found the pusher's monofilament profiled a mushroom shape, which also indicates the implant successfully experienced thermal detachment.The implant was not returned for evaluation as it was detached as described in the reported event.The broken condition of the pusher is consistent with the device experiencing force that exceeded the device's tensile strength, resulting in the pusher breaking.The microcatheter used with the coil system in the procedure was found to be flattened at 12cm from the distal tip, which may have caused or contributed to the resistance noted by the physician when attempting to remove the pusher.The returned detachment controller was found to function as intended and would not have caused or contributed to the reported event.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19767837
Report Number2032493-2024-00551
Device Sequence Number8778539
Product Code HCG
UDI-Device Identifier00816777026590
UDI-Public(01)00816777026590(11)231113(17)281031(10)0000461030
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100310HFRM-V-3D-A2
Device Lot Number0000461030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown